# SDR CXVA2016033000093

- Difficulty date: March 30, 2016
- Submitted: March 30, 2016
- Operation: Air carrier
- Aircraft: N407KH
- Make and model: Bell 407
- Aircraft serial: 53395
- Aircraft time: 6,332 hours, 2,971 cycles
- Engine: Allsn 250C47B
- Engine time: 14,021 cycles
- System (JASC): 5313 · Fuselage Main, Longeron/Stringer
- Part: Longeron
- Part number: 206031314175
- Condition: Cracked
- Location: Zone 200
- Part time: 6,332 hours, 2,971 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A SCHEDULED INSPECTION A CRACKED ENGINE PAN WAS FOUND.  THE CRACK WAS IN THE AREA OF THE AFT LEG OF THE RS, FWD BI-POD MOUNT.  THE CRACK WAS EXTENDING FROM THE UPPER EDGE OF THE PAN AT FS 167.33, RBL 12.2, WL 70.57 WITH 2 LEGS OF THE CRACK RUNNING GENERALLY PARALLEL TO EACH OTHER WITH BOTH ARCING DOWN AND FWD APPROXIMATELY 2-3".  FURTHER INVESTIGATION REVEALED RELATED CRACKS IN THE SUPPORTING LONGERON, BULKHEAD, STIFFENER, L-BRACKET, AND T-EXTRUSION CLIP. THE T-EXTRUSION PIECE USED TO TIE THE LONGERON TO THE BULKHEAD AT THIS LOCATION WAS BROKEN INTO 2 PIECES.  THE PRESENCE OF SEALANT, PI-PODS AND SHIM PACKS AND OTHER ATTACHED MATERIAL, MADE THESE CRACKS VERY DIFFICULT TO DETECT UNTIL THE CRACKS HAD PROPOGATED INTO AN EXPOSED AREA. THE LIBERAL USE OF SEALANT ON THE INNER SURFACES OF THE STRUCTURE AT ASSEMBLY ALSO CONTRIBUTED TO CONCEALING THESE CRACKS.  THE ACFT EXPERIENCED A HARD LANDING IN EARLY 2007 BUT HAS NO REPORTS OF SUDDEN STOPPAGE OR HARD LANDINGS IN RECENT HISTORY.  IT IS BELIEVED FATIQUE STRESS AND THE REPORTED HARD LANDING MAY HAVE CONTRIBUTED TO THIS CRACKING PROBLEM.
